A case report of allergic angina
Keywords:Kounis syndrome, Coronary artery spasm, Anaphylaxis, acute coronary syndrome, allergic angina
Background: Kounis syndrome (KS) is defined as the acute coronary syndrome (ACS) with an underlying anaphylactic reaction. Case presentation: A 38 year old male with no comorbidities admitted on 3.1.22 at 1 a.m. with complaints of itching all over the body and chest tightness since half an hour. Initial ECG showed ST elevation in II, III, aVF leads and ST depression in lead V2. Then patient transferred to ICU where patient was started on intravenous fluid bolus at 100 ml/ hr. Injection adrenaline, injection hydrocortisone was given and patient was given loading dose and started on heparin infusion and other supportive treatment. The second ECG done which was normal. ECHO showed EF-60%, no regional wall motion abnormalities. Serum IgE levels done which was increased 2500 IU/ml (increased). Coronary angiogram was done which showed minor coronary artery disease with myocardial bridging in left anterior descending artery and advised for medical management. Conclusion: ECG is a mandatory investigation for all anaphylactic patients.
Kounis, N. G., & Zavras, G. M. (1991). Histamine-induced coronary artery spasm: the concept of allergic angina. The British journal of clinical practice, 45(2), 121–128.
Winchester D.E., & Pepine C.J. (2017). Nonobstructive atherosclerotic and nonatherosclerotic coronary heart disease. Fuster V, & Harrington R.A., & Narula J, & Eapen Z.J.(Eds.), Hurst's The Heart, 14e. McGraw Hill. https://accessmedicine.mhmedical.com/content.aspx?bookid=2046§ionid=176555511
Tsigkas, G., Chouchoulis, K., Theodoropoulos, K., Kounis, N. G., & Alexopoulos, D. (2011). Allergic reaction reveals a non-lethal late stent thrombosis. A new subtype of Kounis syndrome?. International journal of cardiology, 149(2), 281–282. https://doi.org/10.1016/j.ijcard.2011.02.060
Kounis, N. G. (2006). Kounis syndrome (allergic angina and allergic myocardial infarction): a natural paradigm?. International journal of cardiology, 110(1), 7-14. https://doi.org/10.1016/j.ijcard.2005.08.007
Renda, F., Marotta, E., Landoni, G., Belletti, A., Cuconato, V., & Pani, L. (2016). Kounis syndrome due to antibiotics: A global overview from pharmacovigilance databases. International journal of cardiology, 224, 406–411. https://doi.org/10.1016/j.ijcard.2016.09.066
Renda, F., Landoni, G., Trotta, F., Piras, D., Finco, G., Felicetti, P., Pimpinella, G., & Pani, L. (2016). Kounis Syndrome: An analysis of spontaneous reports from international pharmacovigilance database. International journal of cardiology, 203, 217–220. https://doi.org/10.1016/j.ijcard.2015.10.003
Fassio, F., Losappio, L., Antolin-Amerigo, D., Peveri, S., Pala, G., Preziosi, D., Massaro, I., Giuliani, G., Gasperini, C., Caminati, M., & Heffler, E. (2016). Kounis syndrome: A concise review with focus on management. European journal of internal medicine, 30, 7–10. https://doi.org/10.1016/j.ejim.2015.12.004
How to Cite
Copyright (c) 2023 Dr. Alagu Thiyagarajan, Dr. Sarveswaran Soundararajan
This work is licensed under a Creative Commons Attribution 4.0 International License.
CC BY License